Question by  Sagebrush (170)

What's the relationship between Lexapro and heartburn?


Answer by  Girish (36)

Lexapro is an Antidepressant, Selective Serotonin Re uptake Inhibitor. Heartburn is a possible side effect of Lexapro. Some people start to feel ill after taking Lexapro for a week or two. Chronic indigestion may also occur. So it is not advised that people use Lexapro as OTC but it should be taken under the supervision of a medical practitioner.


Answer by  steverino (275)

Heartburn is a very common side effect of taking Lexapro. Many people have reported the irritability of reflux and heartburn requiring antacids and other medications while on Lexapro, and wean themselves off due to the intensity of the side effect.


Answer by  ymta617 (40)

Lexapro is a medication used to treat the symptoms of depressive disorders. The relationship between this two terms is that this medication can produce certain side effects that includes gastrointestinal problems like heartburn.


Answer by  TexasEm (311)

In controlled studies, overall 3% of the people on Lexapro for depression experienced indigestion (which includes heartburn) as opposed to 1% on placebo. The incidence was 2% at 10 mg dose and 6% at a 20 mg dose. This does not necessarily mean that Lexapro causes heartburn. It could be the combination of medications, concomitant illness, or anxiety.

You have 50 words left!